Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


45 Time Jump in VL Hep C after Interferon Treatment
Oct 19, 2008

I have a friend who has just come off HEp C Treatment (Interferon) - came off in May 2008 after being on treatment for approximtaely 8 months. His VL for Hep C has jumped 45 times from 10 000 or something to around 450 000. Is this possible. Since the Inteferon treatment appears not to have worked and cleared the virus should he be concerned? Martin L

Response from Dr. McGovern

Yes, rebound viremia - an increase in viral counts after stopping interferon/ribavirin can certainly happen. This means that your friend had a treatment relapse. This is unfortunate.

He or she can review the results with their doctor to see if there is any reason to try therapy again - eg, maybe there were lots of missed doses of ribavirin; the dose could have been higher; the duration could have been longer....

That will be up to the patient to discuss with their doctor. There are also new medications which will hopefully be available in the next few years.



Previous
Is this conclusive? You are the only one that can help.
Next
Hepatitis Results

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement